Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

HIV Health and Treatment Issues >> Treatment & Side Effects

Pages: 1
ImaNiceGuy
Newbie

Reged: 01/29/13
Posts: 15
Atripla - my story
      #273949 - 09/17/13 09:47 AM

First off, this isn't meant to persuade anyone to choose Atripla or another medicine. I just wanted to share my personal experience because when I first started Atripla I searched online as was scared to death after reading all the accounts of people who didn't tolerate it.

I was diagnosed in December of 2012. I had a CD4 count of 209 and a VL of 19,000. By the time I started medication my viral load was 60,000.
[Edit: I started treatment in January.]
The first two days I took Atripla at night 2 hours after eating. I experienced a little dizziness and it kind of felt like the room was spinning, but it wasn't anything extreme. Aside from that, the only other side effect I had was a bit of heartburn. I have always had fairly vivid dreams and I didn't notice any change in that area. The only other problem I had was a bit of constipation the first few weeks.

About 3 weeks in I wasn't having any problems at all.

In March my blood work showed that my VL was down to 124 and CD4 was up to around 500. I was a little disappointed because I was hoping to hear it was undetectable.

At the end of June I had more blood work at my VL was undetectable! My CD4 had jumped up to 675. It was great news.

I have been very good about not missing doses. Only one instance where I fell asleep and forgot to take it, but was able to take the missed dose at 7am when I woke up. Atripla is very forgiving if you forget to take it at the exact time you should. I also found that having a light snack after taking it has no ill effects- and if I take it only an hour after eating I don't seem to have any problem.

I feel great now and I go back in a few weeks for the next set of blood work and I expect that everything will continue to be acceptable.

Again, I only post this so that those people reading aren't so scared of starting an HIV medicine. I know that my situation doesn't apply to everyone, but I hope it gives a little peace of mind to someone who is in the same situation.

As my doctor said: the medication for HIV has come along way. HIV is no longer a death sentence. You may have to take medicine every day for the rest of your life, but there's no reason you won't grow old and die from some other reason.

Edited by ImaNiceGuy (09/17/13 07:27 PM)

Post Extras: Remind Me!   Notify Moderator  
lilfshrmn
Member

Reged: 03/07/13
Posts: 47
Loc: SE US
Re: Atripla - my story new
      #273954 - 09/17/13 05:03 PM

30 days ahead of you in treatment. Similar response on Atripla. Sides are frequent. Better than where I came from. My doctor says to stay on it until it fails. Sounds like a good plan to me. Numbers continue to improve and I look better. I ain't as good as I once was but better than I was in November.

Post Extras: Remind Me!   Notify Moderator  
ImaNiceGuy
Newbie

Reged: 01/29/13
Posts: 15
Re: Atripla - my story new
      #273958 - 09/17/13 07:29 PM

I don't have any side effects to speak of now. I started 8-9 months ago.
Glad you are improving :-)

Post Extras: Remind Me!   Notify Moderator  
anotherday
Moderator

Reged: 05/15/13
Posts: 418
Loc: Alberta, Canada
Re: Atripla - my story new
      #273961 - 09/17/13 08:58 PM

Two thumbs up for Atripla from me, I started in early April (diagnosed Feb/13) and by end of June was undetectable, although cd4's still quite low, but doc says that will take some time to improve since I was quite sick when I started (single digit cd4's). My medical team was quite impressed and pleased that Atripla took me to undetectable so quickly.

As for side effects, nothing, although they ask me all the time ... there is really nothing out of the ordinary. I mean I have muscle aches and joint aches but I pass that off as more my age and physical activity over being a side effect. They always ask about a rash, nothing. Wild dreams and halucinations, sad to say nothing again ... a psychadelic trip would have been fun from time to time, but no luck! Like I told my doc I had better halucinations when I was drinking excessively!

I do feel a little dizzy an hour or so after taking the pill, I take it at 10pm and being a night person, sometimes I stay up until around 1 or so, by midnight I feel light headed ... but again hard to say a side effect. I also have some midnight munchies happening from time to time too, and that doesn't seem to effect it ... even though it's recommended to be taken on an empty stomach!

When the doc showed me the selection of meds and what would be probably the best for me in the condition I was in, it was Atripla, it has worked wonders for me and unless it stops working, it's my pill of choice for life!!!!

--------------------
anotherday ... in paradise!
daily ponder ... be the reason someone smiles today!

Post Extras: Remind Me!   Notify Moderator  
ImaNiceGuy
Newbie

Reged: 01/29/13
Posts: 15
Re: Atripla - my story new
      #273962 - 09/17/13 09:36 PM

That's great! Sometimes your CD4 will take some time to rebound but I'm sure it's coming. I think it's good for others to see that many people have great success with Atripla! Best of luck to you!

Post Extras: Remind Me!   Notify Moderator  
anotherday
Moderator

Reged: 05/15/13
Posts: 418
Loc: Alberta, Canada
Re: Atripla - my story new
      #274014 - 09/23/13 06:18 PM

Just a side note regarding Atripla for my post. Had a Doc visit today (9/23/13), she informs me that Atripla is doing amazing for me. CD4s 320 up from single digits in April/13 and VL 40 (undetectable) down from 410,000 in April/13, she claimed it was the fastest transition she has seen in a long time for someone in my condition, first going on.

Side effects still nothing, I asked of some "feelings" I was having but she said those "could be" but she didn't think they were side effects ... more effects of "get off the couch and exercise more" effects!!!!

So again, for me it's working, I hope for many others they get the same effects ... she said I could probably look to this being the one I am on indefinitely, unless something better comes along!

--------------------
anotherday ... in paradise!
daily ponder ... be the reason someone smiles today!

Post Extras: Remind Me!   Notify Moderator  
livingthelife
Newbie

Reged: 07/17/14
Posts: 3
Re: Atripla - my story new
      #277239 - 07/17/14 11:49 PM

I'm glad you posted it. It helps people who are searching for hope.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 1912

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3